MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number G09501
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter was leaking.During a percutaneous transhepatic biliary drainage procedure for a 57-year-old female patient, the drainage catheter was placed according to the appropriate steps.When accessing the drainage bag, a leak was noted at the mac-loc hub portion of the drainage catheter.The procedure was completed by replacing the drainage catheter with a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a: additional common device names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b: additional procodes: gbo; lje.G4: pma/510(k)#: k173035.H3: device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter was leaking.During a percutaneous transhepatic biliary drainage procedure for a 57-year-old female patient, the drainage catheter was placed according to the appropriate steps.When accessing the drainage bag, a leak was noted at the mac-loc hub portion of the drainage catheter.The procedure was completed by replacing the drainage catheter with a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used ultrathane mac-loc locking loop multipurpose drainage catheter was received in a used and damaged condition.The investigation confirmed leakage at the distal end of the mac-loc adaptor.The gap between the cap and mac-loc adaptor passed the gap gauge requirement.The investigation identified a fold in the flare area.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are currently in place to prevent the release of non-conforming products related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dhr and device evaluation suggests that the device was manufactured out of specification, and that there is evidence of additional nonconforming product in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a manufacturing related deficiency contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21452304
Report Number1820334-2025-00176
Device Sequence Number18063973
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)270502(10)16038910
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16038910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight59 KG